Alert archive / Florida / Special Weather Statements in 2015
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 28, 2015, 5:13 PM EDT for Brevard County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2015, 5:13 PM EDT (21:13 UTC)
- Expired
- Jul 28, 2015, 5:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Melbourne, FL
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 3 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.2 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 432 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
574
WWUS82 KMLB 282113
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
513 PM EDT TUE JUL 28 2015
FLZ047-282145-
SOUTHERN BREVARD COUNTY FL-
513 PM EDT TUE JUL 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BREVARD COUNTY UNTIL
545 PM EDT...
AT 511 PM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS NEAR MELBOURNE AND PALM BAY...AS WELL AS NEAR
INDIALANTIC...MOVING EAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PALM BAY...MELBOURNE...SATELLITE BEACH...MALABAR AND INDIALANTIC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
REDUCE VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING
AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2783 8069 2824 8077 2826 8068 2821 8065
2822 8065 2826 8066 2817 8062 2820 8066
2819 8066 2802 8056 2803 8054 2816 8061
2827 8061 2806 8055 2786 8045
TIME...MOT...LOC 2111Z 253DEG 7KT 2805 8061
$$
DSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 28, 2:01 PM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 28, 2:01 PM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 201 PM EDT TUE JUL 28 2015 .DISCUSSION... CURRENT/REST OF TUE AFTERNOON...SHOWERS AND A STORM OR TWO WILL MOVE NORTHEAST AT 20 MPH FROM THE FLORIDA SOUTHWEST AND WEST CENTRAL COASTS ACROSS CENTRAL AND EAST CENTRAL FLORIDA AND INTO THE NEARSHORE WATERS. LATEST RUC 500MB PLOT SHOWING THE UPPER TROUGH WAS STILL JUST WEST OF CENTRAL FLORIDA AND VERIFIED WITH USAF VERTICAL WIND PROFILERS AT/VICINITY OF KENNEDY SPACE CENTER DETECTING SOUTHWEST WIND 20 TO 30 KNOTS THROUGH 6000 FEET. TEMPERATURES AT 500MB PER BOTH TAMPA AND CAPE CANAVERAL 27/12Z SOUNDINGS WERE AROUND -5C. AS LONG AS CENTRAL FLORIDA IS IN THE DEEP AND BRISK SOUTHWEST FLOW... DEEP MOISTURE AND TEMPERATURES ALOFT WILL REMAIN WARM. THIS IS MORE CONDUCIVE FOR FAST MOVING HEAVY SHOWERS ANY TIME. EXCEPTIONS WOULD BE MARTIN AND MOST OF SAINT LUCIE COUNTIES WHICH ARE DOWNWIND OF LAKE OKEECHOBEE AND IN THE LAKE SHADOW EFFECT. TUE OVERNIGHT-THU NIGHT...NO SIGNIFICANT CHANGE TO THE ONGOING SYNOPTIC SCALE PICTURE WITH UPPER LEVEL HIGHS TO THE WEST AND TO THE EAST OF THE FLORIDA PENINSULA AND A TROUGH OF LOWER PRESSURE BETWEEN THE TWO LEVEL HIGH CENTERS. QUASI STATIONARY FRONT STRETCHING FROM AN AREA OF LOW PRESSURE IN THE NORTHEAST GULF OF MEXICO/FLORIDA BIG BEND AREAS SLIDES UP/DOWN CENTRAL FLORIDA AS SHORT WAVES RIDING OVERTOP OF THE MID NATION RIDGE DROP SOUTHEAST ACROSS THE SOUTHEAST U.S. AND FLORIDA. EXACT TIMING OF WHEN THESE SHORT WAVES WILL MOVE THE FRONT UP/DOWN HARD TO FORECAST MUCH BEYOND 12-24 HOURS. DEEP LAYER MOISTURE/PRECIPITABLE WATER VALUES FORECAST TO REMAIN BETWEEN 2.09 AND 2.5 INCHES THROUGH THU NIGHT...AND BEYOND. GFS MAV MOS LOOKS TO HAVE MADE A DOWNWARD ADJUSTMENT OF AROUND 20 PERCENT FROM A 50 TO A 30 POP FROM 24 HOURS AGO. STILL SCATTERED/CHANCE POP THOUGH. THE 28/12Z GFS ATTEMPTS TO PUSH THE STATIONARY FRONT INTO CENTRAL FLORIDA BUT FOR NOW WILL TAKE A WAIT AND SEE ATTITUDE IF THAT REALLY HAPPENS. FRI...THE AREA WILL CONTINUE TO RESIDE WITHIN A WEAKNESS IN THE SUBTROPICAL RIDGE ALOFT. THERE IS NO APPARENT SUPPRESSING FORCE TO SIGNIFICANTLY DRY OUT THE VERY MOIST AIR MASS...THOUGH THE 00Z GFS DID SHOW MINOR DRYING IN THE NORTH WED AND IN THE SOUTH THU. THESE SUBTLE DAY TO DAY CHANGES ARE DIFFICULT TO PRECISELY FORECAST...BUT DID BLEND THEM INTO THE FORECAST POPS WHICH ARE CLOSE TO CONSENSUS VALUES. WITH WEST/SOUTHWEST FLOW PATTERN CONTINUING WE WILL HAVE AT LEAST SCATTERED POPS EACH DAY. CAME OUT WITH LIKELY POPS IN THE NORTH HALF ON THU AND ACROSS THE AREA FRI. THE DAILY CHANGES IN RAIN CHANCES AND CLOUDINESS WILL DICTATE MAX TEMPS BUT DID LEAN TOWARDS SLIGHTLY LOWER CONSENSUS VALUES. WEEKEND-NEXT TUE...THE FLOW PATTERN ALOFT AT THESE LATITUDES WILL LIKELY BE IN A NEAR STAND OFF AS WESTERN CONUS RIDGE IS FORECAST TO HOLD SWAY WHILE TROUGHING OVER THE EAST KEEPS ATLANTIC RIDGE FROM BUILDING ACROSS THE FLORIDA PENINSULA IN EARNEST. WEAKNESS IN THE RIDGE SHOULD REMAIN NEARBY AND ONLY LIMITED DEEP LAYER DRYING IS INDICATED. SURFACE RIDGE AXIS IS FORECAST TO NUDGE TOWARDS CENTRAL FLORIDA BUT STEERING FLOW FROM THE SOUTH/SOUTHWEST SHOULD KEEP SCATTERED POPS OVER THE EASTERN SIDE OF THE PENINSULA. .AVIATION...WENT WITH PREDOMINATELY MVFR CEILINGS THROUGH 29/00Z. TIME OF IFR CEILINGS TOO SHORT TO GO WITH TEMPO GROUP. KDAB WAS THE ONLY TAF SITE THAT REPORT TS MONDAY AFTERNOON. WITH FAST MOVING SHOWERS A VCTS MAY BE A BETTER CALL THAN A TEMPO GROUP. VFR AFTER MIDNIGHT. VCSH LATE OVERNIGHT AS SHOWERS ASSOCIATED WITH THE LOW OVER THE GULF MOVE NORTHEAST. .MARINE... CURRENT-TONIGHT...NOAA BUOYS RECORDING SOUTH TO SOUTHWEST WINDS 15 TO 20 KNOTS AND 2 TO 4 FOOT SEAS. THE SCRIPPS BUOYS RECORDING 1 TO 2 FOOT SEAS. WILL KEEP THE SMALL CRAFT EXERCISE CAUTION FOR WINDS ON THE OFFSHORE WATERS. PREVIOUS AFD WED-THU...WEAK LOW PRESSURE SHOULD SHIFT TO NORTH FLORIDA AND SOUTH GEORGIA AND EASE THE SOUTHWESTERLY WIND FLOW...THOUGH THE 00Z GFS DOES NOT DO THIS UNTIL THU. A CHANCE FOR QUICK MOVING OFFSHORE SQUALLS/STORMS SHOULD CONTINUE...ESPECIALLY ON WED SOUTH OF CANAVERAL. FRI-SAT...THE ATLANTIC HIGH PRESSURE RIDGE AXIS IS STILL FORECAST TO BUILD TOWARDS SOUTH FLORIDA ON SAT. PRESSURE GRADIENT SHOULD SUPPORT 10-15 KNOT SOUTHWEST FLOW. IT LOOKS QUITE MOIST BOTH DAYS AND THE LATEST GFS RUN INDICATES A LITTLE STRONGER STEERING FLOW OUT OF THE SOUTHWEST ON SAT...SO BOATERS MUST REMAIN MINDFUL OF THE THREAT THAT OFFSHORE MOVING STORMS POSE. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 91 74 92 / 40 30 20 30 MCO 76 92 75 92 / 40 30 20 30 MLB 76 91 74 91 / 40 40 20 30 VRB 75 91 73 91 / 20 40 20 30 LEE 76 93 77 92 / 30 30 20 30 SFB 76 92 76 92 / 40 30 20 30 ORL 77 92 77 92 / 40 30 20 30 FPR 75 91 73 92 / 20 30 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && IMPACT WX...PENDERGRAST FORECASTS...WIMMER
Hazardous weather outlook, Jul 28, 10:24 AM EDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1024 AM EDT TUE JUL 28 2015 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-282200- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 1024 AM EDT TUE JUL 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... SCATTERED SHOWERS AN A FEW LIGHTNING STORMS WILL MOVE NORTHEAST AT AROUND 20 MPH. THE PRIMARY STORM THREATS WILL BE DEADLY CLOUD- TO-GROUND LIGHTNING AND OCCASIONAL HEAVY RAINFALL. STRONGER SHOWERS AND STORMS MAY PRODUCE WIND GUSTS AROUND 40 MPH. .FLOOD IMPACT... HEAVIER SHOWERS WILL BE CAPABLE OF PRODUCING RAIN AMOUNTS OF 1 TO 2 INCHES. THIS MAY LEAD TO MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS...AS WELL AS CAUSING NUISANCE WATER PONDING ON ROADWAYS DURING THE AFTERNOON AND EVENING DRIVE TIMES. .MARINE THUNDERSTORM GUST IMPACT... SHOWERS AND ISOLATED STORMS WILL MOVE QUICKLY FROM THE SOUTHWEST TO NORTHEAST ACROSS INLAND LAKES LATER THIS MORNING AND OUT OVER THE LOCAL ATLANTIC THIS AFTERNOON AND EVENING. STRONGER SHOWERS AND STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS OVER 35 KNOTS. MAINLY SOUTH AND EAST OF INTERSTATE FOUR. GUSTY WINDS MAY ARRIVE WELL AHEAD OF RAINFALL. .WIND AND SEA IMPACT... SOUTHWEST WINDS AROUND 15 KNOTS OVER THE NEARSHORE WATERS OF BREVARD AND THE TREASURE COAST AND 15 TO 20 KNOTS OVER THE OFFSHORE WATERS ARE OCCURRING. GUSTY CONDITIONS ARE EXPECTED TO CONTINUE INTO THE AFTERNOON AND SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION IF HEADING AWAY FROM THE IMMEDIATE COAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE UNSETTLED WEATHER PATTERN AND ABOVE NORMAL RAIN CHANCES WILL CONTINUE INTO LATE WEEK AS WEAK LOW PRESSURE MEANDER NEAR THE NORTH FLORIDA PENINSULA. SCATTERED TO NUMEROUS SHOWERS AND LIGHTNING STORMS WILL DEVELOP EACH AFTERNOON. THE PRIMARY THREATS WITH STORMS EACH AFTERNOON WILL BE LIGHTNING STRIKES AND BRIEF DOWNBURST WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. PENDERGRAST
In the hours before
Special weather statement, Jul 28, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
513 PM EDT TUE JUL 28 2015
FLZ047-282145-
SOUTHERN BREVARD COUNTY FL-
513 PM EDT TUE JUL 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BREVARD COUNTY UNTIL
545 PM EDT...
AT 511 PM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS NEAR MELBOURNE AND PALM BAY...AS WELL AS NEAR
INDIALANTIC...MOVING EAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PALM BAY...MELBOURNE...SATELLITE BEACH...MALABAR AND INDIALANTIC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
REDUCE VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING
AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2783 8069 2824 8077 2826 8068 2821 8065
2822 8065 2826 8066 2817 8062 2820 8066
2819 8066 2802 8056 2803 8054 2816 8061
2827 8061 2806 8055 2786 8045
TIME...MOT...LOC 2111Z 253DEG 7KT 2805 8061
DSThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 5:08 PM EDT | Special Marine Warning | MLB | 52 min | |
| Jul 28, 5:32 PM EDT | Special Weather Statement | MLB | Lake | 58 min |
Nearby
Special Weather Statements in Florida, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.